Damaged scalp after steroid injections - Alopecia UK

Alopecia UK
1,137 members228 posts

Damaged scalp after steroid injections

Seni
Seni
5 Replies

Has anyone had steriid injections on their scalp and been left with indentations/damage ? And if so, did it heal after a few months or is it permenant ?

5 Replies
oldestnewest
SheW0lfx

Hi!

I'm new to this site after being a member of a different alopecia site. I have had steroid injections, once in January and I am due to go back in April for more.. I didn't have any damage, all I had was red dots on my head for a couple of days after. I had around 15 injections altogether but since then my alopecia has got worse so when I go back, I will need more than 15! I have read the injections can cause indentations but they usually fill in on its own with no lasting damage! Hope this helps!

xx

Reply
Seni
Seni
in reply to SheW0lfx

Hi sheWolfx, thanks for your reply. I have frontal fibrosing alopecia and like most alopecias we have very little in the choice of treatment options so if I rule out steriod injections I have not got much left. You message is reassuring.

Happy Easter to you

Reply
sarah77

Hi, I've had injections lots of times in the past. They always left me with indentations but after a while they go away again. Hope the injections work for you xx

Reply
Ellii

I have been told by 2 dermatologists that if you use Triamcinolone injections that the denting would not happen. There are different substances possible when using steroid injections. We have used Triamcinolone once for my daughter and she did not have any dints. Good luck. Ellii

Reply
jacrjacr

ARE THE SHOTS PAINFUL AND if so....are they quick or slow due to injection fluid length...etc

Reply